Hail, Cherokee
- When
- May 30, 8:30 PM CST
- Where
- Cherokee County, Forney
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.083, -85.467
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at May 30, 8:14 PM CST, 16 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 914 PM CDT TUE MAY 30 2006 .DISCUSSION...RATHER QUIET NIGHT ACROSS ALL BUT THE FAR NORTHEASTERN CORNER OF THE FORECAST AREA...WHERE A FEW ISOLATED THUNDERSTORMS HAVE CROSSED OUT OF GEORGIA INTO CHEROKEE COUNTY. MADE A QUICK UPDATE EARLIER BEFORE 7 PM...TO THROW A 10 POP WITH THUNDERSTORMS INTO BLOUNT, ETOWAH, AND CHEROKEE...AND GLAD THAT I DID. ALSO INTRODUCED HAZE INTO THE FORECAST WITH THE UPDATE... WHICH WILL LIKELY BE AROUND UNTIL THE FRONT SCOURS US OUT LATER IN THE WEEK. HOURLY TEMPERATURES NEEDED A BIT OF AN ADJUSTMENT... DROPPING OFF FASTER THAN PREVIOUSLY FORECAST. OTHERWISE...NO SIGNIFICANT CHANGES ARE NEEDED AT THIS TIME...AND WILL HOLD OFF ON AN UPDATE UNTIL I CAN CLEAR THUNDER FROM THE NORTHEAST. THEORETICALLY...ACTIVITY SHOULD BE WANING HERE IN THE NEXT HOUR... BUT THESE STORMS ARE LOOKING STUBBORN TONIGHT. WILL SIT ON IT AND WAIT UNTIL THE UPDATE LOOKS GOOD BEFORE ISSUING. JD/81 && .PREV DISCUSSION... (ISSUED 240 PM CDT TUE MAY 30 2006) SHORT TERM...(TONIGHT - WED NIGHT) UPPER LEVEL RIDGE WILL REMAIN STRONG ENOUGH TO PREVENT MUCH IN THE WAY OF SHOWERS OR THUNDERSTORMS THROUGH WED NIGHT. LOWS IN THE UPPER 60S AND LOW 70S WITH HIGHS WED AFTERNOON BACK INTO THE 90S. LONG TERM...(THURSDAY - TUESDAY) BY THURSDAY...UPPER RIDGE BEGINS TO BUILD OUT WEST WITH DEEPENING TROUGH EAST OF THE MISS RIVER. NORTHWEST FLOW OVER THE SOUTHEAST WILL BE SUFFICIENT ENOUGH TO PUSH A FRONT THROUGH THE AREA. RAIN CHANCES WILL INCREASE THURSDAY AFTERNOON AND THURSDAY NIGHT AS THIS FRONT SLIDES INTO THE DEEP SOUTH. SCATTERED CONVECTION WILL CONTINUE TO BE POSSIBLE ON FRIDAY BUT SHOULD PUSH SOUTH OF THE AREA BY FRIDAY NIGHT. TEMPERATURES WILL BACK DOWN AS FRONT PUSHES INTO THE AREA...SO NO MORE MID 90S EXPECTED. ONCE WE ARE CLEAR OF THE FRONTAL BOUNDARY...LESS HUMIDITY AND SLIGHTLY COOLER AFTERNOON HIGHS THROUGH THE WEEKEND. LOWS SHOULD DIP DOWN INTO THE LOWER 60S SUNDAY MORNING. LARGE WESTERN RIDGE MAY TRY TO MOVE EAST MONDAY OR TUESDAY WHICH WOULD RETURN US TO HOT CONDITIONS. SOME DISAGREEMENT WITHIN THE 12Z RUNS ON WHEN THIS MIGHT HAPPEN SO WILL STAY CLOSE TO MEX GUIDANCE. && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && 07/07
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 756 PM CDT TUE MAY 30 2006 ALZ011>015-017>050-010056- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 756 PM CDT TUE MAY 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 456 PM CDT TUE MAY 30 2006 ALZ017-302220- BLOUNT- 456 PM CDT TUE MAY 30 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BLOUNT COUNTY UNTIL 520 PM CDT... ...SMALL HAIL AND GUSTY WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 456 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER ROSA. THIS THUNDERSTORM WAS NEARLY STATIONARY. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR ROSA...ONEONTA... ALLGOOD...LOCUST FORK...NECTAR...CLEVELAND AND BLOUNTSVILLE THROUGH 530 PM CDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND STRONG GUSTY WINDS ARE POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. ANOTHER CONCERN FROM THESE STORMS IS MINOR FLOODING. PONDING OF WATER ON ROADWAYS...FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH. JONES/90
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 903 PM CDT TUE MAY 30 2006 ALZ020-310230- CHEROKEE- 903 PM CDT TUE MAY 30 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CHEROKEE COUNTY UNTIL 930 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM APPROACHING THUNDERSTORMS... ...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM APPROACHING THUNDERSTORMS... AT 903 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 18 MILES SOUTHEAST OF CENTRE TO GAYLESVILLE...MOVING WEST AT 10 MPH. THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR GAYLESVILLE...CENTRE...WEISS LAKE...AND CEDAR BLUFF THROUGH 930 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. SOME POWER OUTAGES ARE POSSIBLE. AVOID USING ELECTRICAL APPLIANCES UNTIL THE STORM HAS PASSED. IF YOU FEEL YOUR SKIN TINGLE...OR YOUR HAIR STAND ON END...SQUAT AS LOW TO THE GROUND AS POSSIBLE. HEAVY RAINFALL WITH PONDING OF WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH. MBS/91
The Northeast Alabama radar (KHTX), 110 km away, was scanning. The volume nearest the first event began at 02:29 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2006Every state in 2006This day in weather historyWarnings in Alabama, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5512404.